Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 4, 2013, 3:46 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2013, 3:46 PM MDT (21:46 UTC)
- Expired
- Aug 4, 2013, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:11 PM MDT | FLASH FLOOD | 2 W Black Forest, CO | MUD...ASH...AND WATER OVER THE ROAD AT SHOUP AND PEREGRINE. |
| Aug 4, 4:43 PM MDT | FLASH FLOOD | 2 W Black Forest, CO | BRIDGE ON TIA LANE COMPLETELY WASHED AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WGUS55 KPUB 042146 FFWPUB COC041-050100- /O.NEW.KPUB.FF.W.0014.130804T2146Z-130805T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT SUN AUG 4 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 700 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE BLACK FOREST BURN SCAR. PUEBLO DOPPLER RADAR ESTIMATED UP TO ONE HALF INCH OF RAIN HAS ALREADY FALLEN ON THE BURN SCAR. THIS STORM HAS INTENSIFIED AND MAY PRODUCE AN ADDITIONAL INCH OF RAIN THROUGH 430 PM. * THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLACK FOREST. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... EAST CHERRY CREEK...WEST CHERRY CREEK...KIOWA CREEK...BLACK SQUIRREL CREEK...SNIPE CREEK...SAND CREEK...COTTONWOOD CREEK...KETTLE CREEK... BURGESS RIVER AND WEST KIOWA CREEK. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3909 10460 3899 10460 3901 10476 3909 10477 $$
3 follow-up statements
686 WGUS75 KPUB 042206 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 406 PM MDT SUN AUG 4 2013 COC041-050100- /O.CON.KPUB.FF.W.0014.000000T0000Z-130805T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 406 PM MDT SUN AUG 4 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL EL PASO COUNTY UNTIL 700 PM MDT... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE BLACK FOREST BURN SCAR. PUEBLO DOPPLER RADAR ESTIMATED AROUND AN INCH HAS FALLEN ACROSS THE WESTERN PORTIONS OF THE BLACK FOREST BURN SCAR. THE HEAVIEST RAIN HAS MOVED SOUTH OF THE BURN SCAR...HOWEVER ADDITIONAL AMOUNTS OF UP TO .25 WILL STILL BE POSSIBLE ON SOUTHERN PORTIONS OF THE BURN SCAR. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLACK FOREST. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... EAST CHERRY CREEK...WEST CHERRY CREEK...KIOWA CREEK...BLACK SQUIRREL CREEK...SNIPE CREEK...SAND CREEK...COTTONWOOD CREEK...KETTLE CREEK... BURGESS RIVER AND WEST KIOWA CREEK. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3909 10460 3899 10460 3901 10476 3909 10477 $$
733 WGUS75 KPUB 042243 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 443 PM MDT SUN AUG 4 2013 COC041-050100- /O.CON.KPUB.FF.W.0014.000000T0000Z-130805T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 443 PM MDT SUN AUG 4 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL EL PASO COUNTY UNTIL 700 PM MDT... AT 440 PM MDT...PUEBLO DOPPLER RADAR ESTIMATED AROUND 1.5 INCHES OF RAIN HAS FALLEN OVER SOUTHERN AND WESTERN PORTIONS OF THE BLACK FOREST BURN SCAR. SPOTTERS REPORTED FLASH FLOODING IN AND NEAR THE THE BLACK FOREST BURN SCAR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLACK FOREST. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... EAST CHERRY CREEK...WEST CHERRY CREEK...KIOWA CREEK...BLACK SQUIRREL CREEK...SNIPE CREEK...SAND CREEK...COTTONWOOD CREEK...KETTLE CREEK... BURGESS RIVER AND WEST KIOWA CREEK. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3909 10460 3899 10460 3901 10476 3909 10477 $$
134 WGUS75 KPUB 042324 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 524 PM MDT SUN AUG 4 2013 COC041-042339- /O.CAN.KPUB.FF.W.0014.000000T0000Z-130805T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 524 PM MDT SUN AUG 4 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL EL PASO COUNTY INCLUDING THE BLACK FOREST BURN SCAR IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3909 10460 3899 10460 3901 10476 3909 10477 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:01 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 4, 3:01 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT SUN AUG 4 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 244 PM MDT SUN AUG 4 2013 ...HEAVY RAIN ON THE BURN SCARS MAIN CONCERN IN SHORT TERM... RELATIVELY QUIET DAY SO FAR BY COMPARISON AS WE LACK ANY APPARENT SHORTWAVES TO ACT ON THE MONSOON PLUME AND RICH LOW LEVEL MOISTURE STILL POOLED ACROSS THE SOUTHEAST PLAINS. GRADUALLY BUILDING RIDGE ALOFT WILL LIMIT DEEP LAYER SHEARS TODAY WHICH SHOULD DECREASE PROBABILITY FOR SEVERE THUNDERSTORMS. HOWEVER WITH DEW POINTS IN THE 60S ACROSS THE PLAINS...CAPE VALUES ALONG AND EAST OF THE MOUNTAINS COULD APPROACH 1000-1500 J/KG...PERHAPS UP TO 2000 J/KG FARTHER EAST...BUT SOUNDINGS LOOK CAPPED OUT THAT WAY. SO A STRONG STORM OR TWO WITH THE INITIAL UPDRAFTS COULD PRODUCE SOME NEAR SEVERE HAIL AND LOCALIZED GUSTY WINDS. WE ARE STARTING TO SEE SOME POCKETS OF DRYING ALONG THE SOUTHEAST MTS...WHERE DEW POINTS ARE DROPPING INTO THE 40S AND EVEN UPPER 30S...BUT THERE SHOULD BE POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES WHERE DEW POINTS ARE PROGGED BY MODELS TO STAY UP...SO LOOKING IN THESE REGIONS FOR THE POTENTIAL FOR STRONGER STORMS TODAY. WITH PRECIP WATERS 110 TO 130 PERCENT OF NORMAL (HIGHEST OUT EAST) MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAIN...WITH BURN SCARS AND AREAS WITH WET GROUND FROM YESTERDAY'S HEAVY RAINFALL MOST AT RISK FOR FLASH FLOODING. FORTUNATELY WITHOUT A WELL DEFINED SHORTWAVE OR BOUNDARY TO ACT AS A FOCUS...THUNDERSTORMS WILL BE HIT OR MISS AS FAR AS THE BURN SCARS GO...SO NO FLASH FLOOD WATCH LOOKS NEEDED AT THIS POINT. HOWEVER...WE COULD EASILY SEE RAINFALL RATES OF 2"+ PER HOUR SO AN UNLIKELY STRIKE COULD CAUSE A SIGNIFICANT FLASH FLOOD THREAT FOR THE BURN SCARS...PARTICULARLY WALDO. LATEST HIGH RES SHORT RANGE MODELS HIGHLIGHT THE 3-6 PM TIME FRAME FOR THE GREATEST RISK. THUNDERSTORMS WILL DRIFT EASTWARD ACROSS THE PLAINS THIS EVENING BUT SHOULD DIMINISH AROUND MIDNIGHT WITH LACK OF FORCING TO KEEP THEM GOING. ON MONDAY...MODELS CONTINUE TO ADVERTISE DRYING SFC DEW POINTS ACROSS THE MTS/ADJACENT PLAINS...PARTICULARLY FOR THE SOUTHEAST MTS. THUS THREAT FOR THUNDERSTORMS LOOKS A LITTLE LOWER AND LCLS A LITTLE HIGHER. THIS MAY HELP DECREASE PRECIPITATION EFFICIENCIES SOME...BUT OF COURSE WITH VERY SENSITIVE CONDITIONS OVER THE BURN SCARS...ANY OF THE STRONGER STORMS COULD STILL EASILY CAUSE FLASH FLOODING. THEREFORE CLOSE MONITORING WILL CONTINUE...BUT NO FLASH FLOOD WATCH LOOKS NECESSARY AT THIS POINT. TEMPERATURES TOMORROW WILL BE SLIGHTLY WARMER THAN TODAY. -KT .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 244 PM MDT SUN AUG 4 2013 ACTIVE MONSOON PATTERN WILL PERSIST THROUGH THE EXTENDED PERIOD WITH HIGH PRESSURE SITTING OVER TEXAS...AND AN UPPER LOW OFF THE NORTHERN CALIFORNIA COAST. BOTH LONG RANGE MODELS INDICATING LITTLE EASTWARD MOVEMENT OF THESE FEATURES THROUGH THE NEXT FEW DAYS. MONDAY NIGHT THROUGH WEDNESDAY...SEVERAL STRONG DISTURBANCES WILL ROTATE NORTHWARD OUT OF THE DESERT SOUTHWEST AND ACROSS COLORADO. THIS WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. EXPECT THUNDERSTORMS TO BE ONGOING MONDAY EVENING OVER THE MOUNTAINS AND SPREADING EAST INTO THE PLAINS THROUGH THE OVERNIGHT HOURS. THREATS THROUGH TUESDAY MORNING WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. THERE WILL LIKELY BE A LULL IN ACTIVITY TUESDAY MORNING BEFORE ANOTHER ROUND DEVELOPS TUESDAY AFTERNOON AND SPREADS EAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE ALONG WITH LIGHTNING. MODELS HAVING TIMING DIFFERENCES IN REGARDS TO TUESDAY NIGHT AND WEDNESDAY. THE LATEST GFS HAS SPED UP THE ARRIVAL OF A COLD FRONT TO TUESDAY NIGHT...WHILE THE EC AND PREVIOUS GFS RUN HELD OFF THE FRONT UNTIL WEDNESDAY MORNING. FOR NOW TRENDED WITH THE SLOWER SOLUTIONS WITH THE COLD FRONT ARRIVING WEDNESDAY MORNING. THIS WILL SHIFT LOW LEVEL WINDS EASTERLY AND USHER IN DEEPER MOISTURE TO THE EASTERN PLAINS. MEANWHILE A STRONG DISTURBANCE OVER THE FOUR CORNERS REGION WILL EJECT NORTHEAST ACROSS COLORADO. THIS WILL SET THE STAGE FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY....ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND THE COLORADO PLAINS. FLASH FLOODING ON AREA BURN SCARS WILL BE OF HIGH CONCERN GIVEN THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. THE EVOLUTION OF THIS ACTIVITY WILL NEED TO BE MONITORED CLOSELY. HIGH PRESSURE OVER TEXAS WILL BUILD NORTH OVER COLORADO BY THURSDAY AND PERSIST THROUGH THE WEEKEND. MONSOON MOISTURE WILL CONTINUE TO WORK NORTH INTO THE FOUR CORNERS REGION. AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE MOUNTAINS EACH DAY. THERE IS SOME UNCERTAINTY AS TO WHETHER ANY OF THIS ACTIVITY WILL MOVE EAST OVER THE PLAINS...AND DEPEND HEAVILY ON THE AMOUNT OF STEERING FLOW ALOFT...INSTABILITY AND AVAILABLE MOISTURE. LOCALLY HEAVY RAINFALL ON AREA BURN SCARS WILL REMAIN POSSIBLE THROUGH THIS TIME PERIOD. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 244 PM MDT SUN AUG 4 2013 ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS. AT THIS POINT...KCOS WILL BE THE MOST LIKELY TERMINAL TO BE AFFECTED BY TSRA SO HAVE INCLUDED A TEMPO GROUP IN THE TAF. KPUB AND KALS WILL HAVE A SLIGHTLY LOWER CHANCE...THOUGH WILL LIKELY BE AFFECTED BY GUSTY OUTFLOW WINDS AT SOME POINT. BEST CHANCE WILL BE AFTER 22Z THROUGH 02Z. HEAVY RAIN WITH MVFR TO BRIEF IFR CIGS WILL BE POSSIBLE WITH ANY TSRA TODAY. VFR CONDITIONS SHOULD RETURN FOR THE OVERNIGHT THROUGH MORNING HOURS ON MONDAY WITH A MUCH LOWER CHANCE FOR STRATUS/PATCHY FOG. NORTHERLY WINDS WILL SPREAD DOWN THROUGH THE SOUTHEAST PLAINS ON MONDAY LEADING TO SOME ENHANCED NORTH TO NORTHWEST WINDS IN THE MORNING FOR KCOS AND KPUB. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, Aug 4, 11:15 AM MDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT SUN AUG 4 2013 COZ058>089-093>099-051715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN OVER THE MOUNTAINS AROUND NOON...SPREADING EASTWARD TO THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING IN ADDITION TO BRIEF GUSTY WINDS AND HEAVY RAINFALL. A FEW STORMS COULD BECOME STRONG EAST OF INTERSTATE 25...AND COULD ALSO PRODUCE SOME HAIL UP TO NICKLE SIZE. FLASH FLOODING WILL REMAIN A CONCERN...PARTICULARLY OVER THE BURN SCARS AND THOSE AREAS THAT SAW HEAVY RAINFALL ON SATURDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH THIS FORECAST PERIOD. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED. LATEST COMPUTER SIMULATIONS INDICATE TUESDAY NIGHT AND WEDNESDAY MAY BE MORE ACTIVE THAN THE REMAINDER OF THE FORECAST PERIOD AS A SURGE OF LOW LEVEL MOISTURE RETURNS TO THE STATE FROM KANSAS. THE PRIMARY THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE CAPABILITY TO PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM TODAY FOR TELLER AND EL PASO COUNTIES...AND FOR ALL OF THE EASTERN PLAINS EAST OF INTERSTATE 25 AFTER 300 PM MDT. 31/88
In the hours before
Special weather statement, Aug 4, 3:00 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT SUN AUG 4 2013 COZ081-084-042130- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 300 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS. AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONUMENT...OR 17 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MONUMENT AND RURAL AREAS OF EXTREME NORTH CENTRAL EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 4, 3:09 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 ENE MONUMENT 39.11N 104.82W
08/04/2013 E0.88 INCH EL PASO CO TRAINED SPOTTER
SMALL HAIL COVERING GROUND...ALSO RECEIVED .35 INCHES OF
RAIN IN LAST 20 MINUTES.
&&Local storm report, Aug 4, 3:23 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 3 ENE MONUMENT 39.11N 104.82W
08/04/2013 M0.92 INCH EL PASO CO TRAINED SPOTTER
0.92 INCHES OF RAINFALL IN 25 MINUTES.
&&Special weather statement, Aug 4, 3:23 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT SUN AUG 4 2013 COZ074-075-087-088-042230- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 323 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF STONEWALL...OR 23 MILES WEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... GULNARE. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
Special weather statement, Aug 4, 3:26 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT SUN AUG 4 2013 COZ084-085-042200- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 326 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS. AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLACK FOREST...OR 14 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... NORTHERN PORTIONS OF THE BLACK FOREST BURN SCAR. FALCON. PEYTON. HEAVY RAIN IS EXPECTED WITH THIS STORM. THIS STORM MAY PRODUCE A QUICK HALF INCH OF RAIN ON NORTHERN SECTIONS OF THE BURN SCAR. IF THIS STORM INTENSIFIES OR DROPS FARTHER SOUTH...THEN HEAVIER AMOUNTS ARE POSSIBLE. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 3:43 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 343 PM MDT SUN AUG 4 2013 COZ081-082-084-085-042215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 343 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...THE WALDO CANYON BURN SCAR. AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM SOUTH OF CASCADE...OR 10 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR. MANITOU SPRINGS. EXTREME WEST CENTRAL COLORADO SPRINGS. AIR FORCE ACADEMY. THE HEAVIEST RAIN MAY FALL JUST SOUTH OF THE WALDO CANYON BURN SCAR...HOWEVER SOUTHERN SECTIONS OF THE BURN AREA MAY RECEIVE UP TO .10 OF RAIN. IT IS POSSIBLE THAT THIS STORM COULD INTENSIFY FURTHER SO PLEASE STAY ALERT FOR ANY POSSIBLE ADVISORIES OR WARNINGS CONCERNING THIS DEVELOPING STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:04 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 3, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Aug 3, 6:33 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 3 hr |
| Aug 3, 6:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo, Teller | 56 min |
| Aug 3, 6:50 PM MDT | Tornado Warning | PUB | El Paso | 40 min |
| Aug 3, 7:41 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Aug 3, 9:14 PM MDT | Areal Flood Advisory | PUB | Crowley, Huerfano, Las Animas, Otero, Pueblo | 3 hr |
| Aug 3, 9:40 PM MDT | Areal Flood Advisory | PUB | Crowley, El Paso, Pueblo | 3 hr |
| Aug 3, 10:35 PM MDT | Areal Flood Advisory | PUB | Kiowa | 3 hr |
| Aug 3, 11:36 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Kiowa, Las Animas, Prowers | 3 hr |
| Aug 4, 12:17 AM MDT | Tornado Warning | PUB | Kiowa, Prowers | 28 min |
| Aug 4, 12:19 AM MDT | Tornado Warning | PUB | Prowers | 26 min |
| Aug 4, 2:29 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Aug 4, 3:37 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 4, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Aug 4, 4:27 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 4, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Aug 4, 5:58 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.